Just started generic lamictal. Took for two weeks on 25mg. Took it in the evening. I had trouble sleeping at night and felt it did not make me tired. Switched to morning with my Zoloft and Doc upped it to 50 mg and told her I take in the morning. So now, I am so tired I can't stay awake. Will this side effect wear off? Or should I switch back to evening time to take?
You might want to switch to evening because sometimes it takes awhile for the drowsiness affect to wear off, IF it ever does wear off. I took Zoloft for awhile, (maybe for different reasons than yours) and for the lower doses I was okay, but at the 50mg point the drowsiness started interrupting my days, and it never adjusted off. I switched to Celexa the same thing happened, but not as intense. The generic(Celexa) did the same thing and it was also useless with regard to the reason I was taking it.
Hi, Jovial! As you can see from the literature Lamictal can cause both insomnia and/or somnolence (sleepiness) in sensitive individuals:
"Very common (10% or more): Dizziness (38%), headache (29%) , SOMNOLENCE (14%)
Common (1% to 10%): Seizure exacerbation, incoordination, INSOMNIA".
The trick is usually to just give it enough time for the side effects to resolve which generally takes anywhere from just a few days to a few weeks. Since taking it in the morning now makes you tired why not try taking it at night again.
Best regards, Wildcat
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 10 Mar 2018 • 4 answers
Updated 18 Jul 2018 • 5 answers
Updated 17 Jan 2018 • 4 answers
Updated 11 Jan 2016 • 2 answers
Updated 10 Dec 2018 • 3 answers